Aa
Aa
A
A
A
Close
Avatar universal

Fluoxtine/prozac

Has anyone gained weight whilst taking this medication?
Thanks Jessica
7 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi Jessica. I've heard some people say they have lost weight, gained, or stayed the same weight. We're all so different it's hard to tell how we will respond to these meds. Have you started on them yet?
Helpful - 0
Avatar universal
Hi been on them since last July and put on 2 stone I used to be a small size 12 I'm now a 14 going on 16.
Helpful - 0
1118884 tn?1338592850
I have two friends who have been on medicine for several years.  Both have gained significant amount of weight.  But...are no longer depressed.

It was prescribed for me and gave me lots of energy..which I used to decorate my apartment...no weight gain for about 6 months..

Had to discontine due to gastric problems.

Tell your doctor your concerns about weight...he/she may have a solution.

Best...
Helpful - 0
189192 tn?1261341628
I was only on it for two months because of other side effects but as for weight, it atually made me lose weight.  I would feel hunger but i could very easily ignore it.  
Helpful - 0
2097734 tn?1333394338
At first I actually lost about half a stone in weight, putting me in the underweight category. but after a few weeks I went back up again to almost what I was before. I didn't really experience any weight gain at any point, however I believe it's different for everyone. :) xx
Helpful - 0
1110049 tn?1409402144
Hi, I also live in UK.  I have gain ed weight with my anti-depressants.  The only way I could lose the 3 stone I gained, was to stop the medication.  Within 3 months I was back to my original weight, having lost the three stone.  Only thing was, after a year, I became very depressed again.

We have to weight things up.  I started the medication  again, and here I am 3 stone and more overweight again.  I have put myself on a strictish diet, but cannot seem to lose the weight.

I have gone from size 12 to 16/18, and hate it.  I am old, but it still matters to me.  Don't kn ow the answer.  I know I must not stop my medication again, too many episodes of depression.  I cannot exercise, except walk because of other health problems.

I am going to my son's wedding in a few weeks, and am panicking about how I will look!!

Keep in touch, and let us know how you are doing.
Helpful - 0
Avatar universal
Hi Jessica, From my own results, from what I have been told by others, and by doing research on these medications, they will make a person gain weight. I think it is the most common side effect of these types of meds. But of course all of our bodies are different so maybe you can tolerate this one or find one that you will not gain weight from! I am sorry to be a burden of bad news and I pray that you find the correct med to help you!   Deb
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.